Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A square shape of the graph of iterates of multifunctions: a complete controllability result


Author: Arie Leizarowitz
Journal: Proc. Amer. Math. Soc. 110 (1990), 471-477
MSC: Primary 26E25; Secondary 93B05
DOI: https://doi.org/10.1090/S0002-9939-1990-1023351-2
MathSciNet review: 1023351
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a set valued function $ T:K \to {2^K}$ from a domain $ K$ into itself. We look for conditions under which the graph of $ {T^{(n)}}$ (the $ n$th iterate of $ T$) will be equal to $ K \times K$ for some integer $ n$. When the graph of $ T$ is convex a sufficient (though not necessary) condition is that neither $ T(x)$ nor $ {T^{ - 1}}(x)$ are contained in the boundary of $ K$ whenever $ x$ is there. We show that a necessary and sufficient condition is that there are neither forward nor backward trajectories which remain in the boundary for all times. In the introduction, we remark on the significance of this problem for the study of infinite-horizon control systems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26E25, 93B05

Retrieve articles in all journals with MSC: 26E25, 93B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1023351-2
Article copyright: © Copyright 1990 American Mathematical Society